Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 13, 2017, 2:42 AM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Apr 13, 2017, 9:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2017, 2:42 AM PDT (09:42 UTC)
- In effect from
- Apr 13, 2017, 9:00 AM PDT
- Expired
- Apr 13, 2017, 10:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3341 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WWUS75 KLKN 130942 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 242 AM PDT Thu Apr 13 2017 NVZ035-041-140000- /O.NEW.KLKN.WI.Y.0008.170413T1600Z-170414T0000Z/ White Pine County-Northeastern Nye County- 242 AM PDT Thu Apr 13 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 9 AM this morning to 5 PM PDT this afternoon. * WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph. * TIMING...Strongest winds will be in the afternoon. * IMPACTS...Loose or lightweight objects will be blown around or away. Strong winds will make driving inconvenient for most vehicles and difficult for high profile vehicles such as trailers, campers, and vans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-140300- /O.NEW.KLKN.WI.Y.0008.170414T0000Z-170414T0300Z/ Southeastern Elko County- 242 AM PDT Thu Apr 13 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 5 PM this afternoon to 8 PM PDT this evening. * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * TIMING...Strongest winds will be in the late afternoon. * IMPACTS...Loose or lightweight objects will be blown around or away. Strong winds will make driving inconvenient for most vehicles and difficult for high profile vehicles such as trailers, campers, and vans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
979 WWUS75 KLKN 132124 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 224 PM PDT Thu Apr 13 2017 NVZ035-041-140000- /O.CON.KLKN.WI.Y.0008.000000T0000Z-170414T0000Z/ White Pine County-Northeastern Nye County- 224 PM PDT Thu Apr 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph. * TIMING...Strongest winds will be in the late afternoon. * IMPACTS...Loose or lightweight objects will be blown around or away. Strong winds will make driving inconvenient for most vehicles and difficult for high profile vehicles such as trailers, campers, and vans. Blowing dust is possible, which could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-140300- /O.CON.KLKN.WI.Y.0008.170414T0000Z-170414T0300Z/ Southeastern Elko County- 224 PM PDT Thu Apr 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * TIMING...Strongest winds will be in the late afternoon and early evening. * IMPACTS...Loose or lightweight objects will be blown around or away. Strong winds will make driving inconvenient for most vehicles and difficult for high profile vehicles such as trailers, campers, and vans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
508 WWUS75 KLKN 132359 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 459 PM PDT Thu Apr 13 2017 NVZ035-041-140100- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-170414T0000Z/ White Pine County-Northeastern Nye County- 459 PM PDT Thu Apr 13 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... The cold front has moved through. Winds have shifted towards the west and are diminishing. However be aware that there could be some localized gusts to 50 mph over the next hour, mainly on summits. $$ NVZ033-140300- /O.CON.KLKN.WI.Y.0008.170414T0000Z-170414T0300Z/ Southeastern Elko County- 459 PM PDT Thu Apr 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Northwest winds 25 to 35 mph with gusts to 55 mph. Local gusts around 65 mph are possible along and ahead of a cold front. * TIMING...Strongest winds will be between 5pm and 6pm. * IMPACTS...Loose or lightweight objects will be blown around or away. Strong winds will make driving inconvenient for most vehicles and difficult for high profile vehicles such as trailers, campers, and vans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
249 WWUS75 KLKN 140241 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 741 PM PDT Thu Apr 13 2017 NVZ033-140500- /O.EXT.KLKN.WI.Y.0008.000000T0000Z-170414T0500Z/ Southeastern Elko County- 741 PM PDT Thu Apr 13 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...Northwest winds 25 to 35 mph with gusts to 55 mph. Local gusts around 65 mph are still possible at times. * TIMING...Winds will begin to slowly taper off over the next few hours. * IMPACTS...Loose or lightweight objects will be blown around or away. Strong winds will make driving inconvenient for most vehicles and difficult for high profile vehicles such as trailers, campers, and vans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CS
009 WWUS75 KLKN 140446 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 946 PM PDT Thu Apr 13 2017 NVZ033-140600- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-170414T0500Z/ Southeastern Elko County- 946 PM PDT Thu Apr 13 2017 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... Winds have died down and therefore the Wind Advisory has been allowed to expire. $$ CS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 12, 5:18 PM PDT, 9 hours 24 minutes earlier.
Area forecast discussion, Apr 12, 5:18 PM PDT, 9 hours 24 minutes before
Area Forecast Discussion National Weather Service Elko NV 518 PM PDT Wed Apr 12 2017 .SYNOPSIS...Expect much cooler temperatures on Thursday with rain and snow returning. Unsettled conditions will linger through Friday across northern Nevada. However the weekend will be mild with clouds increasing on Sunday. && .SHORT TERM...Today through Saturday. A low pressure trough will move through the area tonight through Friday. By Thursday morning rain and snow will spread west to east across most of northern and central NV. Trough energy lifts north Thursday night into Friday and showers will dissipate south to north. Temperatures will remain cool across the region on Friday but a quick warm-up is expected Saturday as dry weather returns. High temperatures will range from the mid 40s to around 50 degrees Thursday and Friday, warming up to between the mid 50s to the mid 60s on Saturday. Lows will range from the mid 20s to the mid 30s. .LONG TERM...Saturday night through next Wednesday. The pattern will remain progressive however no significant system can be determined at this juncture. After a brief dry period ends late Sunday, models are indicating perhaps numerous weak shortwaves that will move through the upper flow pattern, which will be generally southwest. Expect off and on light showers with rather mild temperatures. High temperatures will range from the mid 50s to the mid 60s. Low temperatures will generally be in the 30s. && .AVIATION...Showers will be developing tonight and spreading east across the state on Thursday. Southwest winds will be gusty Thursday afternoon...generally in the 30s at KWMC and KEKO, but stronger at KELY and KTPH...gusting 35 to 40 KTs. Otherwise, VFR conditions should hold through Friday 00Z. After that time, it is possible for cigs to lower to MVFR as showers get a little heavier. && .HYDROLOGY...Some small creeks and streams across northern Nevada are running higher than normal. The lower stretch of the Humboldt River from Battle Mountain to the Humboldt/Pershing County line is still experiencing flooding issues, including some residential and businesses in Winnemucca. At Wildhorse Reservoir, water is being released and flowing over the natural spillway. Wild Horse Reservoir is high and some water is flowing over the spillway. Need to keep an eye on the Owyhee River. Flood warnings are in effect for the following areas: Humboldt River - Battle Mountain: Minor flooding continues. Humboldt River - Comus: Moderate flooding continues. All other monitored creeks and rivers are below minor flood stage. River Statements have been issued to provide information concerning the following sites: Bruneau River - near Charleston Marys River - near Deeth Wildhorse Dam - at Wildhorse && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92/92/92
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.